Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Prevent Facial Wasting When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

How best to prevent facial wasting after treatment interruption?

I have been on a drug "holiday" for the past 18 months, after 12 years of HIV therapy. I stopped my meds with high CD4 count of 1100 and undetectable viral load. The reason I stopped therapy was because, even though I felt great, I had...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. You do not seem vain and asking to take an effective regimen with the lowest chance of lipoatrophy is a perfectly reasonable request. It would be important to know what your regimen was before the treatment... Read more »

Best drug treatments to prevent facial wasting

Im a 43 year old male who became HIV positive 24 months ago. I just started taking HIV medications... Read more »

Alternatives to d4T to prevent facial wasting?

I was recently diagnosed with HIV, and am starting combination therapy. I am very concerned about... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
Canadian AIDS Treatment Information Exchange

Fat Wasting and HAART

Combination HIV therapy (commonly called ART or HAART) has many benefits, such as strengthening the immune system, improving overall health and dramatically lengthening survival. Newer formulations and combinations of HAART are generally well... Read more »
Henry J. Kaiser Family Foundation

HIV/AIDS Prevention Campaigns Should Show Disease as "Living Hell," Opinion Piece Says

HIV/AIDS prevention campaigns should avoid depicting the disease as "so manageable" that young gay men begin to think that contracting HIV "doesn't matter" and instead show that living with the disease and the side effects of antiretroviral drug... Read more »
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

facial wasting * any help/support appreciated

Posted by boston781, 3 Replies
I've been HIV+ since '91. I'm currently on fuzeon & other meds. I am so depressed over my sunken cheeks. I'm doing well healthwise being on this regimen. If anyone knows or has any suggestions on where to find help in the Boston area I'd... Read more »